MAUDE Adverse Event Report: ARTHREX, INC. FASTTHREAD INTERFERENCE SCREW TAP, 9MM; DRILL BIT

ARTHREX, INC. FASTTHREAD INTERFERENCE SCREW TAP, 9MM; DRILL BIT
Model Number FASTTHREAD INTERFERENCE SCREW TAP, 9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-4020ht-09 fastthread¿ screw tap broke.This occurred during a case, the handle broke loose from the tap into two pieces.There was no additional information provided, additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint is not confirmed.One unpackaged ar-4020ht-09 serial/batch number (b)(6) was received for investigation.Functional testing found that the driver shaft is attached to the blue silicone handle.Upon visual evaluation, it was noted that no broken or detached parts were from the handle or the shaft.However, it was found damaged/nicks on the threads and shaft.No problem found.
 
Event or Problem Description
Additional information was provided on 06/26/2023, where it was stated, this event occurred during an acl repair on (b)(6) 2023.It was realized two days after the case that the metal portion of the tap did not disengage from the blue handle as reported and no fragments were produced.The metal portion of the tap was just spinning and not gripping onto any of the cortex, another tap was used to complete the case.This was a younger patient with good bone quality.
 
Additional Manufacturer Narrative
Additional information: b5, g3.

Brand Name
FASTTHREAD INTERFERENCE SCREW TAP, 9MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17327736
Report Number1220246-2023-07169
Device Sequence Number12426700
Product Code HTW
UDI-Device Identifier00888867292000
UDI-Public00888867292000
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFASTTHREAD INTERFERENCE SCREW TAP, 9MM
Device Catalogue NumberAR-4020HT-09
Device Lot Number022010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/20/2023
06/26/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date10/31/2024
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown